Alert archive / Montana / Winter Storm Warnings in 2020

Winter Storm Warning 7, NWS Missoula, MT

April 10, 20207 counties in Montana

NWS Missoula, MT issued this winter storm warning at Apr 10, 2020, 3:26 AM MDT for 7 counties in Montana. It took effect at Apr 10, 2020, 6:00 PM MDT. It was in force for 27 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 10, 2020, 3:26 AM MDT (09:26 UTC)
In effect from
Apr 10, 2020, 6:00 PM MDT
Expired
Apr 11, 2020, 9:25 PM MDT
In force
27 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 44 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 9:11 AM MDTSNOW 42 Se Condon, MT4 INCHES OF NEW SNOW. 0.6 INCH OF SNOW FELL IN THE LAST 20 MINUTES WITH A HEAVY SNOW SHOWER.
Apr 11, 9:24 AM MDTSNOW 4.73 Sw Ovando, MTSTILL SNOWING HEAVILY AT TIME OF REPORT.
Apr 11, 10:14 AM MDTSNOW 8Avon, MTREPORTED OVER FACEBOOK.
Apr 11, 11:30 AM MDTSNOW 63 Wsw Seeley Lake, MTAT AN ELEVATION OF ROUGHLY 5000 FEET, UP NEAR THE DOUBLE ARROW LOOKOUT.
Apr 11, 11:54 AM MDTSNOW 62 Nne Drummond, MTSTILL SNOWING AT TIME OF REPORT.
Apr 11, 1:12 PM MDTSNOW 5Seeley Lake, MTFACEBOOK REPORT.
Apr 11, 1:15 PM MDTSNOW 4Charlo, MTFACEBOOK REPORT.
Apr 11, 1:44 PM MDTSNOW 34 Nne Lolo, MT
Apr 11, 2:26 PM MDTSNOW 33 Nnw Frenchtown, MT
Apr 11, 2:38 PM MDTSNOW 44 Nne Huson, MTREPORT FROM FACEBOOK FOR UPPER SIX MILE DRAINAGE.
Apr 11, 3:00 PM MDTSNOW 4.52 Nw Clinton, MTSNOW MELTED ON PAVEMENT.
Apr 11, 3:13 PM MDTSNOW 53 Ssw Evaro, MT
Apr 11, 3:17 PM MDTSNOW 44 Nne Lolo, MT
Apr 11, 3:18 PM MDTSNOW 1.22 Sw Missoula, MT
Apr 11, 3:48 PM MDTSNOW 4.73 Ssw Evaro, MTPHOTO RELAYED THROUGH SOCIAL MEDIA.
Apr 11, 4:30 PM MDTSNOW 6Evaro, MTREPORT FROM FACEBOOK: SNOWFALL FROM 7:15AM - 4:30PM; STILL SNOWING LIGHTLY AT 4:30PM. OVERNIGHT RAIN = 0.44.
Apr 11, 7:59 PM MDTSNOW 44 Nnw Ninemile, MT&&
Apr 11, 7:59 PM MDTSNOW 44 Nnw Ninemile, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2020-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2020-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2644 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS45 KMSO 100926
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
326 AM MDT Fri Apr 10 2020

MTZ002-110930-
/O.UPG.KMSO.WS.A.0006.200411T0000Z-200412T0000Z/
/O.NEW.KMSO.WS.W.0007.200411T0000Z-200412T0000Z/
West Glacier Region-
326 AM MDT Fri Apr 10 2020

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 10
  inches at Marias Pass, with 1 to 4 inches at the lower
  elevations. Winds gusting as high as 50 mph reducing visibility
  due to blowing snow.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...From 6 PM this evening to 6 PM MDT Saturday.

* IMPACTS...Travel could be affected. Blowing snow could
  significantly reduce visibility. Gusty winds could bring down
  trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ043-110930-
/O.UPG.KMSO.WS.A.0006.200411T0000Z-200412T0000Z/
/O.NEW.KMSO.WS.W.0007.200411T0600Z-200412T0000Z/
Potomac/Seeley Lake Region-
326 AM MDT Fri Apr 10 2020

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 6
  inches. Winds gusting as high as 45 mph will produce blowing
  snow reducing visibility, especially along portions of
  Interstate 90 and Highway 200.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...From midnight tonight to 6 PM MDT Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. Wet roads may quickly
  freeze behind the front Saturday morning. Gusty winds could
  bring down trees.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ007-110930-
/O.CON.KMSO.WS.A.0006.200411T0000Z-200412T0000Z/
Butte/Blackfoot Region-
326 AM MDT Fri Apr 10 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
SATURDAY AFTERNOON...

* WHAT...Heavy snow possible. Total snow accumulations of 3 to 7
  inches possible. Winds could gust as high as 40 mph. The worst
  conditions will be over MacDonald Pass.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to Elliston,
  Homestake Pass, MacDonald Pass.

* WHEN...From Friday evening through Saturday afternoon.

* IMPACTS...Travel could be affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
5 follow-up statements
710 
WWUS45 KMSO 102045
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
245 PM MDT Fri Apr 10 2020

MTZ007-112045-
/O.UPG.KMSO.WS.A.0006.200411T0000Z-200412T0000Z/
/O.EXB.KMSO.WS.W.0007.200411T0600Z-200411T1800Z/
Butte/Blackfoot Region-
245 PM MDT Fri Apr 10 2020

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
MDT SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 7
  inches. Winds gusting as high as 50 mph reducing visibility due
  to blowing snow, especially around MacDonald Pass and Avon.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...From midnight tonight to noon MDT Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ002-112045-
/O.CON.KMSO.WS.W.0007.200411T0000Z-200412T0000Z/
West Glacier Region-
245 PM MDT Fri Apr 10 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM MDT SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 6 to 10
  inches at Marias Pass, with 1 to 4 inches at the lower
  elevations. Winds gusting as high as 50 mph reducing visibility
  due to blowing snow.

* WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan 
  Lake, Marias Pass, and Polebridge.

* WHEN...From 6 PM this evening to 6 PM MDT Saturday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility. Gusty winds could bring down 
  tree branches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ043-112045-
/O.CON.KMSO.WS.W.0007.200411T0600Z-200412T0000Z/
Potomac/Seeley Lake Region-
245 PM MDT Fri Apr 10 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM MDT SATURDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 6
  inches. Winds gusting as high as 45 mph will produce blowing
  snow reducing visibility, especially along portions of
  Interstate 90 and Highway 200.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...From midnight tonight to 6 PM MDT Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-112045-
/O.NEW.KMSO.WW.Y.0038.200411T1200Z-200412T0000Z/
Lower Clark Fork Region-
245 PM MDT Fri Apr 10 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 10 
  inches. Winds gusting as high as 35 mph.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...From 6 AM to 6 PM MDT Saturday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-112045-
/O.NEW.KMSO.WW.Y.0038.200411T1200Z-200412T0000Z/
Bitterroot/Sapphire Mountains-
245 PM MDT Fri Apr 10 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT
SATURDAY...

* WHAT...Snow expected. Total snow accumulations of 5 to 8 
  inches.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...From 6 AM to 6 PM MDT Saturday.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
422 
WWUS45 KMSO 111337
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
737 AM MDT Sat Apr 11 2020

MTZ002-111445-
/O.CAN.KMSO.WS.W.0007.000000T0000Z-200412T0000Z/
West Glacier Region-
737 AM MDT Sat Apr 11 2020

...WINTER STORM WARNING IS CANCELLED...

Gusty northeast winds will continue through the morning, though
snowfall amounts are expected to be lighter than initially
expected and mainly confined to the terrain.

$$

MTZ007-120600-
/O.EXT.KMSO.WS.W.0007.000000T0000Z-200412T0600Z/
Butte/Blackfoot Region-
737 AM MDT Sat Apr 11 2020

...WINTER STORM WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 7
  inches, with up to 10 inches possible over MacDonald Pass. Winds
  gusting as high as 50 mph reducing visibility due to blowing
  snow, especially around MacDonald Pass and Avon. Intense snow
  bands late this morning and afternoon will bring heavy bursts 
  of snow with very low visibility locally. 

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  could significantly reduce visibility. A refreeze of roads is
  possible tonight as temperatures drop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ043-120000-
/O.CON.KMSO.WS.W.0007.000000T0000Z-200412T0000Z/
Potomac/Seeley Lake Region-
737 AM MDT Sat Apr 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 6 
  inches. Winds gusting as high as 45 mph will produce blowing 
  snow reducing visibility, especially along portions of 
  Interstate 90 and Highway 200.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-120000-
/O.CON.KMSO.WW.Y.0038.000000T0000Z-200412T0000Z/
Lower Clark Fork Region-
737 AM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 4 to 10 
  inches. Winds gusting as high as 35 mph.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-120000-
/O.CON.KMSO.WW.Y.0038.000000T0000Z-200412T0000Z/
Bitterroot/Sapphire Mountains-
737 AM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 5 to 8 
  inches.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
361 
WWUS45 KMSO 111939
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
139 PM MDT Sat Apr 11 2020

MTZ043-120000-
/O.CON.KMSO.WS.W.0007.000000T0000Z-200412T0000Z/
Potomac/Seeley Lake Region-
139 PM MDT Sat Apr 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 8 
  inches. Winds gusting as high as 35 mph will produce blowing 
  snow reducing visibility, especially along portions of 
  Interstate 90 and Highway 200.

* WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley 
  Lake to Condon, and I-90 East Missoula to Bearmouth.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ007-120600-
/O.CON.KMSO.WS.W.0007.000000T0000Z-200412T0600Z/
Butte/Blackfoot Region-
139 PM MDT Sat Apr 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Heavy snow expected. Total snow accumulations of 2 to 7
  inches, with up to 10 inches possible over MacDonald Pass. Winds
  gusting as high as 40 mph reducing visibility due to blowing
  snow, especially around MacDonald Pass and Avon. Intense snow
  bands late this afternoon will bring heavy bursts of snow with 
  very low visibility locally.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be very difficult. Areas of blowing 
  snow could significantly reduce visibility. A refreeze of 
  roads is possible tonight as temperatures drop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ005-120600-
/O.EXB.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Missoula/Bitterroot Valleys-
139 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Snow. Additional snow accumulations of 1 to 3 inches.
  Winds gusting as high as 30 mph. Locally intense snow showers
  will bring bursts of very low visibility and changeable road
  conditions. As temperatures drop this evening, black ice may
  form.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected. Patchy blowing snow could
  significantly reduce visibility. A refreeze of roads is 
  possible tonight as temperatures drop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-120600-
/O.EXT.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Lower Clark Fork Region-
139 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Snow expected. Total snow accumulations of 4 to 10
  inches. Winds gusting as high as 30 mph. Locally intense snow 
  showers will bring bursts of very low visibility and changeable 
  road conditions. As temperatures drop this evening, black ice 
  may form.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility. A refreeze of roads is 
  possible tonight as temperatures drop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-120600-
/O.EXT.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Bitterroot/Sapphire Mountains-
139 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Snow expected. Total snow accumulations of 5 to 8 inches.
  Locally intense snow showers will bring bursts of very low 
  visibility and changeable road conditions. As temperatures drop 
  this evening, black ice may form.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility. A refreeze of roads is 
  possible tonight as temperatures drop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
242 
WWUS45 KMSO 112352
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
552 PM MDT Sat Apr 11 2020

MTZ043-120100-
/O.CAN.KMSO.WS.W.0007.000000T0000Z-200412T0000Z/
Potomac/Seeley Lake Region-
552 PM MDT Sat Apr 11 2020

...WINTER STORM WARNING IS CANCELLED...


$$

MTZ007-120600-
/O.CON.KMSO.WS.W.0007.000000T0000Z-200412T0600Z/
Butte/Blackfoot Region-
552 PM MDT Sat Apr 11 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Heavy snow. Additional snow accumulations of up to two 
  inches.

* WHERE...Butte, Georgetown Lake, Highway 12 Garrison to 
  Elliston, Homestake Pass, and MacDonald Pass.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility. The cold wind chills as low 
  as 10 below zero could result in hypothermia if precautions 
  are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ004-120600-
/O.CON.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Lower Clark Fork Region-
552 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, 
  Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to 
  Haugan.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ006-120600-
/O.CON.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Bitterroot/Sapphire Mountains-
552 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Bitterroot/Sapphire Mountains.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ005-120600-
/O.CON.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Missoula/Bitterroot Valleys-
552 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

* WHAT...Snow. Additional snow accumulations of up to one inch.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...Until midnight MDT tonight.

* IMPACTS...Travel could be affected. Patchy blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
083 
WWUS45 KMSO 120325
WSWMSO

URGENT - WINTER WEATHER MESSAGE
National Weather Service Missoula MT
925 PM MDT Sat Apr 11 2020

MTZ007-120430-
/O.CAN.KMSO.WS.W.0007.000000T0000Z-200412T0600Z/
Butte/Blackfoot Region-
925 PM MDT Sat Apr 11 2020

...WINTER STORM WARNING IS CANCELLED...


$$

MTZ004>006-120430-
/O.CAN.KMSO.WW.Y.0038.000000T0000Z-200412T0600Z/
Lower Clark Fork Region-Missoula/Bitterroot Valleys-
Bitterroot/Sapphire Mountains-
925 PM MDT Sat Apr 11 2020

...WINTER WEATHER ADVISORY IS CANCELLED...


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Apr 10, 3:25 AM MDT, 1 minute earlier.

Area forecast discussion, Apr 10, 3:25 AM MDT, 1 minute before
Area Forecast Discussion
National Weather Service Missoula MT
325 AM MDT Fri Apr 10 2020

...Snow and strong winds return Friday night and Saturday...

.DISCUSSION...Expect another nice day today across the Northern
Rockies, with temperatures well into the 60s for most valleys in
western Montanan and low 70s in the lowest valleys of north-
central Idaho. Valleys of northwest Montana may not see as warm
temperatures as experienced Thursday due to an increase in
clouds. Breezy northwesterly winds will also develop this
afternoon across western Montana, with occasional gusts up to 25
mph.

Today will be the last warm spring day, before a strong Canadian
cold front begins to impact northwest Montana late this evening.
As the front crosses the Continental Divide this evening, expect
an increase in northeasterly winds, along with moderate to heavy
snow. Marias Pass is expected to receive 6 to 9 inches of snow
through the day Saturday, with lesser amounts expected from Essex
to Bad Rock Canyon. Blowing snow will reduce visibility along
highway 2, creating hazardous travel through Saturday. Due to the
expected impacts, the Winter Storm Watch has been replaced with a
Winter Storm Warning. The warning goes into effect at 6PM this
evening,  and last through Saturday evening.

As the front moves south and west Saturday morning, we still
expect periods of strong northeasterly winds in the Flathead
Valley, with gusts around 35 to 45 mph. Isolated higher gusts on
the western slopes could reach 50 mph. The problems areas likely
to see the higher winds, will be Highway 35 along the eastern
shores of Flathead Lake, and Highway 93 from Whitefish to Eureka.
The potential for downed trees and power lines, is a real
possibility during the day Saturday. Snow is also expected for the
Flathead Valley, though low visibility due to blowing snow may be
the bigger impact to travel, as opposed to snowcovered roads.

The front will also impact west-central and southwest Montana
during the morning and afternoon hours Saturday. The
Potomac/Seeley Lake Region, as well as MacDonald Pass will likely
see the worst impacts. Moderate to heavy snow, and blowing snow
is expected in these areas as well. Another potential impact, will
be wet roads quickly freezing after the front passes in the late
morning and early afternoon as the arctic air rushes in. The
Winter Storm Watch has also been replaced with a Winter Storm
Warning for these areas (Excluding MacDonald Pass for now). The
Winter Storm Watch remains in place for the Butte/Blackfoot
Region, including MacDonald Pass. The Missoula/Bitterroot Valleys
will also see wintry weather, though little snow accumulations are
expected at this time, with less an 1 inch. The cold gusty
northeasterly winds however, will be a shock to the system due to
recent warm temperatures.

The front will be out of the area by late Saturday evening, with
drying and clearing expected overnight into Sunday morning. We
still expect very cold morning lows for Sunday and Monday mornings
across the region. The Butte/Blackfoot region may see lows in the
single digits, with low to mid teens elsewhere in western Montana.
Temperatures could very well break records for some valleys in
the area.

Next week will remain cool, with temperatures a few degrees below
normal. A light northwesterly flow, with modest instability will
keep rain/snow showers in the forecast through mid week next week.

&&

.AVIATION...Another nice day is expected for the Northern Rockies
today, with well above normal temperatures in store this
afternoon. One change from yesterday (Thursday), will be an
increase in northwesterly winds. Winds this afternoon are forecast
to gust up to 20 to 25 kts, especially for KMSO and KBTM between
10/2200Z - 11/0300Z this evening. Big changes are on the horizon,
as a strong Canadian cold front begins to spill over the
Continental Divide overnight tonight, and impacting the region
through the day on Saturday. Area western Montana terminals can
expect to see strong gusty northeasterly winds, with periods of
moderate snowfall. Little accumulations are expected, though
blowing snow will periodically reduce visibility.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from this evening through Saturday afternoon
     Butte/Blackfoot Region.

     Winter Storm Warning from 6 PM this evening to 6 PM MDT Saturday
     West Glacier Region.

     Winter Storm Warning from midnight tonight to 6 PM MDT Saturday
     Potomac/Seeley Lake Region.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 2:45 PM MDTHigh Wind WarningMSOFlathead, Lake, Sanders20 hr
Apr 10, 2:45 PM MDTWinter Weather AdvisoryMSOGranite, Mineral, Missoula, Ravalli, Sanders31 hr

Nearby

Winter Storm Warnings in Montana, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.